Alert archive / Virginia / Frost Advisories in 2016
Frost Advisory 2, NWS Wakefield, VA
NWS Wakefield, VA issued this frost advisory at Nov 7, 2016, 3:29 PM EST for 18 counties in Virginia; 4 counties in Maryland; Bertie County, Gates County, Hertford County, North Carolina. It took effect at Nov 8, 2016, 2:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2016, 3:29 PM EST (20:29 UTC)
- In effect from
- Nov 8, 2016, 2:00 AM EST
- Expired
- Nov 8, 2016, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
All 25 counties
Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Bertie County, NC, Gates County, NC, Hertford County, NC, Charles City County, VA, City of Chesapeake, VA, City of Richmond, VA, City of Williamsburg, VA, Essex County, VA, Gloucester County, VA, Hanover County, VA, Henrico County, VA, James City County, VA, King and Queen County, VA, King William County, VA, Lancaster County, VA, Middlesex County, VA, New Kent County, VA, Northumberland County, VA, Richmond County, VA, Surry County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WWUS71 KAKQ 072029 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 329 PM EST MON NOV 7 2016 NCZ012-VAZ048-060>062-064>069-079>081-087-088-092-509>511-513-514- 080430- /O.NEW.KAKQ.FZ.W.0003.161108T0700Z-161108T1300Z/ NORTHAMPTON-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SOUTHAMPTON- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- INCLUDING THE CITIES OF...MARGARETTSVILLE...FARMVILLE... GOOCHLAND...SOUTH HILL...CREWE...LAWRENCEVILLE...PETERSBURG... HOPEWELL...EMPORIA...WAKEFIELD...FRANKLIN...LOUISA...MINERAL... ASHLAND...BON AIR...MIDLOTHIAN...CHESTERFIELD...CHESTER... COLONIAL HEIGHTS 329 PM EST MON NOV 7 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY. * AREAS AFFECTED: PORTIONS OF CENTRAL...SOUTH CENTRAL...AND INTERIOR SECTIONS OF SOUTHEAST VIRGINIA AND NORTHAMPTON COUNTY NORTH CAROLINA. * HAZARDS: FREEZING TO SUBFREEZING TEMPERATURES. * TEMPERATURES: MINIMUM TEMPERATURES WILL AVERAGE 29 TO 32 DEGREES. * TIMING: THE COLDEST TEMPERATURES WILL OCCUR FROM 2 AM TO 8 AM TUESDAY MORNING. * IMPACTS: A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ013-014-030-VAZ075-076-082-083-089-090-093-096-512-515>522- 080430- /O.NEW.KAKQ.FR.Y.0002.161108T0700Z-161108T1300Z/ HERTFORD-GATES-BERTIE-WESTMORELAND-RICHMOND-CHARLES CITY-NEW KENT- SURRY-JAMES CITY-ISLE OF WIGHT-SUFFOLK-EASTERN HANOVER- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- INCLUDING THE CITIES OF...AHOSKIE...BARHAM...GWALTNEY CORNER... BACONS CASTLE...CHIPPOKES STATE PARK...HOG ISLAND GAME RESERVE... POOLESVILLE...BOOTH FORK...WILLIAMSBURG...MECHANICSVILLE... RICHMOND...SANDSTON...AYLETT...KING WILLIAM...WEST POINT... KING AND QUEEN COURT HOUSE...TAPPAHANNOCK...DUNNSVILLE 329 PM EST MON NOV 7 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY. * AREAS AFFECTED: PORTIONS OF EASTERN AND SOUTHEAST VIRGINIA...AND INTERIOR NORTHEAST NORTH CAROLINA. * HAZARDS: AREAS OF FROST WITH NEAR FREEZING TEMPERATURES. * TEMPERATURES: MINIMUM TEMPERATURES WILL AVERAGE 33 TO 36 DEGREES...BUT LOCALLY WILL BE AS COLD AS 32 DEGREES...PRIMARILY IN LOW LYING RURAL LOCATIONS. * TIMING: THE COLDEST TEMPERATURES WILL OCCUR FROM 2 AM TO 8 AM TUESDAY MORNING. * IMPACTS: A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BROWN
3 follow-up statements
619 WWUS71 KAKQ 080151 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 851 PM EST MON NOV 7 2016 NCZ012-VAZ048-060>062-064>069-079>081-087-088-092-509>511-513-514- 081000- /O.CON.KAKQ.FZ.W.0003.161108T0700Z-161108T1300Z/ NORTHAMPTON-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SOUTHAMPTON- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- INCLUDING THE CITIES OF...MARGARETTSVILLE...FARMVILLE... GOOCHLAND...SOUTH HILL...CREWE...LAWRENCEVILLE...PETERSBURG... HOPEWELL...EMPORIA...WAKEFIELD...FRANKLIN...LOUISA...MINERAL... ASHLAND...BON AIR...MIDLOTHIAN...CHESTERFIELD...CHESTER... COLONIAL HEIGHTS 851 PM EST MON NOV 7 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY... * AREAS AFFECTED: PORTIONS OF CENTRAL...SOUTH CENTRAL...AND INTERIOR SECTIONS OF SOUTHEAST VIRGINIA AND NORTHAMPTON COUNTY NORTH CAROLINA. * HAZARDS: FREEZING TO SUBFREEZING TEMPERATURES. * TEMPERATURES: MINIMUM TEMPERATURES WILL AVERAGE 29 TO 32 DEGREES. * TIMING: THE COLDEST TEMPERATURES WILL OCCUR FROM 2 AM TO 8 AM TUESDAY MORNING. * IMPACTS: A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ077-078-084-085-097-081000- /O.EXA.KAKQ.FR.Y.0002.161108T0700Z-161108T1300Z/ NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-CHESAPEAKE- 851 PM EST MON NOV 7 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY. * AREAS AFFECTED: PORTIONS OF EASTERN AND SOUTHEAST VIRGINIA. * HAZARDS: AREAS OF FROST WITH NEAR FREEZING TEMPERATURES. * TEMPERATURES: MINIMUM TEMPERATURES WILL AVERAGE 33 TO 36 DEGREES...BUT LOCALLY WILL BE AS COLD AS 32 DEGREES... PRIMARILY IN LOW LYING RURAL LOCATIONS. * TIMING: THE COLDEST TEMPERATURES WILL OCCUR FROM 2 AM TO 8 AM TUESDAY MORNING. * IMPACTS: A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MDZ021>025-081000- /O.EXA.KAKQ.FR.Y.0002.161108T0700Z-161108T1300Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY 851 PM EST MON NOV 7 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY. * AREAS AFFECTED: THE LOWER MARYLAND EASTERN SHORE. * HAZARDS: AREAS OF FROST WITH NEAR FREEZING TEMPERATURES. * TEMPERATURES: MINIMUM TEMPERATURES WILL AVERAGE 33 TO 36 DEGREES...BUT LOCALLY WILL BE AS COLD AS 32 DEGREES... PRIMARILY IN LOW LYING RURAL LOCATIONS. * TIMING: THE COLDEST TEMPERATURES WILL OCCUR FROM 2 AM TO 8 AM TUESDAY MORNING. * IMPACTS: A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ013-014-030-VAZ075-076-082-083-089-090-093-096-512-515>522- 081000- /O.CON.KAKQ.FR.Y.0002.161108T0700Z-161108T1300Z/ HERTFORD-GATES-BERTIE-WESTMORELAND-RICHMOND-CHARLES CITY-NEW KENT- SURRY-JAMES CITY-ISLE OF WIGHT-SUFFOLK-EASTERN HANOVER- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- INCLUDING THE CITIES OF...AHOSKIE...BARHAM...GWALTNEY CORNER... BACONS CASTLE...CHIPPOKES STATE PARK...HOG ISLAND GAME RESERVE... POOLESVILLE...BOOTH FORK...WILLIAMSBURG...MECHANICSVILLE... RICHMOND...SANDSTON...AYLETT...KING WILLIAM...WEST POINT... KING AND QUEEN COURT HOUSE...TAPPAHANNOCK...DUNNSVILLE 851 PM EST MON NOV 7 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST TUESDAY... * AREAS AFFECTED: PORTIONS OF EASTERN AND SOUTHEAST VIRGINIA... AND INTERIOR NORTHEAST NORTH CAROLINA. * HAZARDS: AREAS OF FROST WITH NEAR FREEZING TEMPERATURES. * TEMPERATURES: MINIMUM TEMPERATURES WILL AVERAGE 33 TO 36 DEGREES...BUT LOCALLY WILL BE AS COLD AS 32 DEGREES... PRIMARILY IN LOW LYING RURAL LOCATIONS. * TIMING: THE COLDEST TEMPERATURES WILL OCCUR FROM 2 AM TO 8 AM TUESDAY MORNING. * IMPACTS: A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
234 WWUS71 KAKQ 080807 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 307 AM EST TUE NOV 8 2016 NCZ012-VAZ048-060>062-064>069-079>081-087-088-092-509>511-513-514- 081300- /O.CON.KAKQ.FZ.W.0003.000000T0000Z-161108T1300Z/ NORTHAMPTON-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SOUTHAMPTON- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- INCLUDING THE CITIES OF...MARGARETTSVILLE...FARMVILLE... GOOCHLAND...SOUTH HILL...CREWE...LAWRENCEVILLE...PETERSBURG... HOPEWELL...EMPORIA...WAKEFIELD...FRANKLIN...LOUISA...MINERAL... ASHLAND...BON AIR...MIDLOTHIAN...CHESTERFIELD...CHESTER... COLONIAL HEIGHTS 307 AM EST TUE NOV 8 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * AREAS AFFECTED: PORTIONS OF CENTRAL...SOUTH CENTRAL...AND INTERIOR SECTIONS OF SOUTHEAST VIRGINIA AND NORTHAMPTON COUNTY NORTH CAROLINA. * HAZARDS: FREEZING TO SUBFREEZING TEMPERATURES. * TEMPERATURES: MINIMUM TEMPERATURES WILL AVERAGE 29 TO 32 DEGREES. * TIMING: THE COLDEST TEMPERATURES WILL OCCUR THROUGH 8 AM THIS MORNING. * IMPACTS: A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ013-014-030-VAZ075>078-082>085-089-090-093-096-097-512-515>522- 081300- /O.CON.KAKQ.FR.Y.0002.000000T0000Z-161108T1300Z/ HERTFORD-GATES-BERTIE-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-SURRY- JAMES CITY-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-EASTERN HANOVER- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- INCLUDING THE CITIES OF...AHOSKIE...BARHAM...GWALTNEY CORNER... BACONS CASTLE...CHIPPOKES STATE PARK...HOG ISLAND GAME RESERVE... POOLESVILLE...BOOTH FORK...WILLIAMSBURG...MECHANICSVILLE... RICHMOND...SANDSTON...AYLETT...KING WILLIAM...WEST POINT... KING AND QUEEN COURT HOUSE...TAPPAHANNOCK...DUNNSVILLE 307 AM EST TUE NOV 8 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * AREAS AFFECTED: PORTIONS OF EASTERN AND SOUTHEAST VIRGINIA... AND INTERIOR NORTHEAST NORTH CAROLINA. * HAZARDS: AREAS OF FROST WITH NEAR FREEZING TEMPERATURES. * TEMPERATURES: MINIMUM TEMPERATURES WILL AVERAGE 33 TO 36 DEGREES...BUT LOCALLY WILL BE AS COLD AS 32 DEGREES... PRIMARILY IN LOW LYING RURAL LOCATIONS. * TIMING: THE COLDEST TEMPERATURES WILL OCCUR THROUGH 8 AM THIS MORNING. * IMPACTS: A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MDZ021>025-081300- /O.CON.KAKQ.FR.Y.0002.000000T0000Z-161108T1300Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY 307 AM EST TUE NOV 8 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * AREAS AFFECTED: THE LOWER MARYLAND EASTERN SHORE. * HAZARDS: AREAS OF FROST WITH NEAR FREEZING TEMPERATURES. * TEMPERATURES: MINIMUM TEMPERATURES WILL AVERAGE 33 TO 36 DEGREES...BUT LOCALLY WILL BE AS COLD AS 32 DEGREES... PRIMARILY IN LOW LYING RURAL LOCATIONS. * TIMING: THE COLDEST TEMPERATURES WILL OCCUR THROUGH 8 AM THIS MORNING. * IMPACTS: A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
470 WWUS71 KAKQ 081300 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 800 AM EST TUE NOV 8 2016 NCZ012-VAZ048-060>062-064>069-079>081-087-088-092-509>511-513-514- 081400- /O.EXP.KAKQ.FZ.W.0003.000000T0000Z-161108T1300Z/ NORTHAMPTON-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SOUTHAMPTON- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- INCLUDING THE CITIES OF...MARGARETTSVILLE...FARMVILLE... GOOCHLAND...SOUTH HILL...CREWE...LAWRENCEVILLE...PETERSBURG... HOPEWELL...EMPORIA...WAKEFIELD...FRANKLIN...LOUISA...MINERAL... ASHLAND...BON AIR...MIDLOTHIAN...CHESTERFIELD...CHESTER... COLONIAL HEIGHTS 800 AM EST TUE NOV 8 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING... WITH THE SUN HAVING RISEN...TEMPERATURES WILL BEGIN TO CLIMB INTO THE UPPER 30S TO LOWER 40S OVER THE NEXT COUPLE OF HOURS. THEREFORE THE THREAT FROM THE BELOW FREEZING TEMPERATURES HAS ENDED. $$ NCZ013-014-030-VAZ075>078-082>085-089-090-093-096-097-512-515>522- 081400- /O.EXP.KAKQ.FR.Y.0002.000000T0000Z-161108T1300Z/ HERTFORD-GATES-BERTIE-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-SURRY- JAMES CITY-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-EASTERN HANOVER- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- INCLUDING THE CITIES OF...AHOSKIE...BARHAM...GWALTNEY CORNER... BACONS CASTLE...CHIPPOKES STATE PARK...HOG ISLAND GAME RESERVE... POOLESVILLE...BOOTH FORK...WILLIAMSBURG...MECHANICSVILLE... RICHMOND...SANDSTON...AYLETT...KING WILLIAM...WEST POINT... KING AND QUEEN COURT HOUSE...TAPPAHANNOCK...DUNNSVILLE 800 AM EST TUE NOV 8 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... WITH THE SUN HAVING RISEN...TEMPERATURES WILL BEGIN TO CLIMB INTO THE UPPER 30S TO LOWER 40S OVER THE NEXT COUPLE OF HOURS...ALLOWING ANY FROST TO MELT. THEREFORE THE THREAT FROM THE FROST HAS ENDED. $$ MDZ021>025-081400- /O.EXP.KAKQ.FR.Y.0002.000000T0000Z-161108T1300Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY 800 AM EST TUE NOV 8 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... WITH THE SUN HAVING RISEN...TEMPERATURES WILL BEGIN TO CLIMB INTO THE UPPER 30S TO LOWER 40S OVER THE NEXT COUPLE OF HOURS...ALLOWING ANY FROST TO MELT. THEREFORE THE THREAT FROM THE FROST HAS ENDED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this frost advisory went out at Nov 7, 10:19 AM EST, 5 hours 10 minutes earlier.
Area forecast discussion, Nov 7, 10:19 AM EST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
1019 AM EST Mon Nov 7 2016
.SYNOPSIS...
High pressure builds in from the north this afternoon...then
settles over the area tonight. The high will become centered
south of the local area on Tuesday. A cold front crosses the
region on Wednesday...then high pressure returns late in the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Current analysis indicating strong/1033 mb surface high pressure
centered over Maryland with low pressure well off the mid-atlc
coast. NNW flow prevails aloft. NNE winds at the sfc will average
around 10 mph inland with gusts to 20-25 mph near the coast
through midday/early afternoon. With the low level flow being NNE
(no downslope warming), have lowered highs today by about 1-3 F
despite full sunshine. This will yields highs from the mi-upper
50s in the MD eastern shore to the lower 60s across south central
VA and interior northeast NC. Maintained a small area of partly
cloudy conditions near the coast...mainly from Va Beach to
Currituck NC due to cool onshore flow over the relatively warm
waters.
Models remain in good agreement tonight...w/ the sfc hi centered
over the local area. Over the past several nights, MOS numbers
have been too warm by about 2-4 F on average, so expect
widespread lows inland in the 30s, with the typically colder
locations potentially falling to 32 F or slightly colder. Dewpoints
(inland) are forecast to be from 30-35F...and will need to
consider frost/freeze headlines for portions of the CWA with the
aftn package. Given expected winds near calm and dewpoints near
freezing (inland)...a freeze appears to be a higher prob at this
point.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
The high then shifts S of the local area on Tue...w/ a return SW
flow in the low levels. After a chilly start...highs Tue rebound
into the m-u60s (rather shallow mixing being the limiting factor
keeping it from getting into the 70s). Not as cool Tue night as SW
flow continues ahead of an approaching cold front from the NW.
00z/07 NAM/GFS/ECMWF trending higher w/ clouds and PoPs by Wed
(W-E) as s/w aloft and sfc lo pres cross the FA. Raised PoPs by
about 20% most places (lowest invof NE NC). Nudged temps down Wed
based on guidance...highs in the l-m60s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Expecting mainly dry wx conditions fm later Wed night thru Sun,
as a dry W, NW, or N flow dominates. Near normal temps expected
Thu thru Fri, then below normal temps for Sat and Sun. Have pops
at 10% or less for Wed night thru Sun. Highs Thu and Fri in the
60s, and in the 50s on Sat and Sun. Lows in the 40s Wed ngt and
Thu ngt, in the upper 30s to mid 40s Fri ngt, and in the mid 30s
to lower 40s Sat ngt.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
A broad area of sfc hi pres centered from the ern Great Lakes
through the St Lawrence Valley will gradually build into and
settle into the Mid-Atlantic region through Tue. The NNE winds
average 6-12kt...and locally gusting up to 20kt along the coast
through mid-aftn today. The sky will be mostly clear...w/ the
exception of some SCT cu along/near the VA/NC coast early this
morning through midday/early aftn. Hi pres moves s of the area
Tues...w/ the wind shifting to sw...while the sky remains mostly
clear. A cold front will cross the area Wed will bring more cloud
cover and the potential for at least sct shras although mainly vfr
conditions should prevail. Hi pres returns Thu w/ a cold front
approaching from the NW Fri.
&&
.MARINE...
SCA headlines continue across the Bay/Sound/Ocean/Lwr James River in
association with caa behind a cold front dropping farther south of
the area. Winds will mainly be 15-20 kt, with 25 kt psbl over
coastal waters where the sca is mainly for 5-6 ft seas, up to 7 ft
over southern coastal waters. Winds will slowly subside through the
day with headlines ending this aftn over the Lwr James, Bay, and
Sound. Sfc hi pres remains over the Mid Atlc tngt into Tue with
winds relaxing. SCA conditions will continue over all coastal waters
thru at least Tue due to higher seas from swells. A cold front
crosses the region Wed, with SCA conditions likely behind the
front.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for
ANZ630>632-634.
Small Craft Advisory until 7 PM EST this evening for ANZ633.
Small Craft Advisory until 1 PM EST this afternoon for ANZ638.
Small Craft Advisory until 7 PM EST Tuesday for ANZ650-652-654-
656-658.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...ALB/LKB
LONG TERM...TMG
AVIATION...ALB/LKB
MARINE...MASHazardous weather outlook, Nov 7, 3:58 AM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 358 AM EST MON NOV 7 2016 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-080900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 358 AM EST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:29 PM EST | Freeze Warning | AKQ | Amelia, Brunswick, Caroline, Chesterfield, Cumberland, Dinwiddie and 18 more | 17 hr |
Nearby
Frost Advisories in Virginia, 2016Frost Advisories in Maryland, 2016Frost Advisories in North Carolina, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.